Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 554, NWS Jackson, MS

October 15, 2009Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Oct 15, 2009, 9:24 AM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2009, 9:24 AM CDT (14:24 UTC)
Expired
Oct 15, 2009, 10:45 AM CDT
In force
81 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Shreveport radar (KSHV), 180 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 15, 7:08 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2278 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 151424
SVRJAN
LAC067-083-151545-
/O.NEW.KJAN.SV.W.0554.091015T1424Z-091015T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
924 AM CDT THU OCT 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...

* UNTIL 1045 AM CDT

* AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES NORTHWEST OF BASTROP TO 21 MILES WEST OF BASTROP TO
  45 MILES WEST OF BASTROP MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BASTROP BY 940 AM CDT...
  START BY 1010 AM CDT...
  RAYVILLE AND BUCKNER BY 1015 AM CDT...
  ALTO BY 1020 AM CDT...
  HOLLY RIDGE AND ARCHIBALD BY 1025 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3287 9184 3264 9160 3246 9159 3218 9196
      3217 9197 3220 9198 3220 9201 3227 9200
      3230 9203 3239 9200 3252 9191 3267 9191
      3266 9194 3271 9197 3270 9205 3286 9207
TIME...MOT...LOC 1424Z 334DEG 33KT 3291 9202 3267 9225
          3259 9265

$$

COHEN
5 follow-up statements
000 
WWUS54 KJAN 151437
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT THU OCT 15 2009

LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
937 AM CDT THU OCT 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...

AT 937 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BASTROP TO 21 MILES SOUTHWEST OF BASTROP TO 40 MILES WEST OF
BUCKNER MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BASTROP BY 950 AM CDT...
  MER ROUGE BY 955 AM CDT...
  COLLINSTON BY 1000 AM CDT...
  OAK RIDGE BY 1015 AM CDT...
  START BY 1025 AM CDT...
  RAYVILLE BY 1035 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3287 9184 3264 9160 3246 9159 3218 9196
      3217 9197 3220 9198 3220 9201 3227 9200
      3230 9203 3239 9200 3252 9191 3267 9191
      3266 9194 3271 9197 3270 9205 3286 9207
TIME...MOT...LOC 1437Z 330DEG 23KT 3283 9196 3263 9222
          3252 9258

$$

COHEN
000 
WWUS54 KJAN 151443
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT THU OCT 15 2009

LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
943 AM CDT THU OCT 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...

AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BASTROP TO 20 MILES WEST OF COLLINSTON TO 38 MILES WEST OF
BUCKNER MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BASTROP BY 950 AM CDT...
  MER ROUGE BY 955 AM CDT...
  COLLINSTON BY 1000 AM CDT...
  OAK RIDGE BY 1015 AM CDT...
  START BY 1025 AM CDT...
  RAYVILLE BY 1035 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3287 9184 3264 9160 3246 9159 3218 9196
      3217 9197 3220 9198 3220 9201 3227 9200
      3230 9203 3239 9200 3252 9191 3267 9191
      3266 9194 3271 9197 3270 9205 3286 9207
TIME...MOT...LOC 1444Z 330DEG 23KT 3279 9193 3259 9219
          3248 9255

$$

COHEN
000 
WWUS54 KJAN 151456
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CDT THU OCT 15 2009

LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
956 AM CDT THU OCT 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...

AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MER ROUGE TO 17 MILES WEST OF START TO 36 MILES WEST OF BUCKNER
MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OAK RIDGE BY 1010 AM CDT...
  START BY 1020 AM CDT...
  RAYVILLE BY 1030 AM CDT...
  BUCKNER...ALTO AND HOLLY RIDGE BY 1040 AM CDT...
  ARCHIBALD BY 1045 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3239 9200 3252 9191 3264 9191 3267 9191
      3266 9194 3271 9197 3281 9178 3264 9160
      3246 9159 3217 9197 3220 9198 3220 9201
      3227 9200 3230 9203
TIME...MOT...LOC 1456Z 330DEG 23KT 3274 9175 3252 9215
          3244 9253

$$

COHEN
000 
WWUS54 KJAN 151511
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT THU OCT 15 2009

LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
1011 AM CDT THU OCT 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...

AT 1011 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK RIDGE TO 13 MILES NORTHWEST OF BUCKNER TO 31 MILES
WEST OF BUCKNER MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  START BY 1020 AM CDT...
  RAYVILLE BY 1030 AM CDT...
  BUCKNER...ALTO AND HOLLY RIDGE BY 1040 AM CDT...
  ARCHIBALD BY 1045 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3239 9200 3252 9191 3264 9191 3267 9191
      3266 9194 3271 9197 3281 9178 3264 9160
      3246 9159 3217 9197 3220 9198 3220 9201
      3227 9200 3230 9203
TIME...MOT...LOC 1511Z 330DEG 23KT 3266 9169 3244 9209
          3236 9247

$$

COHEN
000 
WWUS54 KJAN 151527
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT THU OCT 15 2009

LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
1027 AM CDT THU OCT 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...

AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK RIDGE TO 7 MILES NORTHWEST OF BUCKNER TO 23 MILES
WEST OF BUCKNER MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BUCKNER AND START BY 1040 AM CDT...
  ALTO...RAYVILLE AND ARCHIBALD BY 1045 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3239 9200 3252 9191 3267 9191 3269 9174
      3264 9160 3246 9159 3217 9197 3220 9198
      3220 9201 3227 9200 3230 9203
TIME...MOT...LOC 1527Z 330DEG 23KT 3262 9186 3235 9203
          3234 9232

$$

COHEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 5:00 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Oct 15, 5:00 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT THU OCT 15 2009

.SHORT TERM...TODAY THROUGH FRIDAY...CONVECTION BEGINNING TO DEVELOP
THIS MORNING TO OUR NORTHWEST ALONG AND OUT AHEAD OF A COLD FRONT
THAT WILL MOVE INTO THE DELTA BY MID MORNING. THE MODELS INDICATE
INSTABILITY INCREASING ACROSS MUCH OF THE AREA LATER THIS MORNING
INTO THE AFTERNOON WITH ML CAPES OF 1500-2300 J/KG AND LIS OF -7.
DEEP LAYER SHEAR PEAKING AT AROUND 40 TO 45KTS WILL BE SUFFICIENT TO
SUPPORT BOW ECHOES AND SUPERCELL FORMATION. THERE WILL BE A LOW
TORNADO RISK WITH A LINEAR FLOW AND SREH VALUES PEAKING AT AROUND
150 TO 170 M2/S2...BUT CANNOT BE RULED OUT ESPECIALLY OVER THE
SOUTHERN PORTIONS OF THE AREA LATER THIS AFTERNOON. CRAVEN-BROOKS
SIG SEVERE PARAMETERS CONTINUE TO FORECAST TO PEAK NEAR 50K AHEAD OF
FRONTAL BOUNDARY THIS AFTERNOON. THE GFS SIG TORNADO PARAMETERS
CLIMB ABOVE 3 FOR A BRIEF PERIOD ALSO. THE LOCAL WRF MODELS INDICATE
THE BEST DEVELOPMENT OF THE CONVECTION GENERALLY ALONG AND SOUTH OF
THE HIGHWAY 20 CORRIDOR EARLY THIS AFTERNOON...BUT SEVERE POTENTIAL
COULD BE AS FAR NORTH AS HWY 82 LATER THIS MORNING. SOME LIMITING
FACTORS THIS AFTERNOON INCLUDE MARGINAL LAPSE RATES OF 5.0 TO 5.5
C/KM AND H500 TEMPS OF -6. THESE FACTORS MAY LIMIT HAIL
FORMATION...BUT LARGE HAIL WILL BE POSSIBLE WITH ANY SUPERCELL THAT
DEVELOPS. WITH THE LINEAR FLOW EXPECT AT LEAST LOCALIZED FLASH
FLOODING WILL BE POSSIBLE...BUT THE COLD FRONT WILL BE PROGRESSIVE
ACROSS THE AREA SO THE FLASH FLOODING POTENTIAL SHOULD BE MINIMAL.

THE FRONT WILL PUSH TO THE SOUTH OF THE AREA BY MIDNIGHT WITH SOME
RESIDUAL SHOWERS OVER THE SOUTHEASTERN PORTIONS OF THE AREA...BUT
ALL OF THE ACTIVITY SHOULD MOVE TO THE SOUTH OF THE AREA BY THE VERY
EARLY MORNING HOURS. HIGH PRESSURE AND MUCH COOLER TEMPS WILL
PREVAIL OVER THE AREA FRIDAY WITH HIGHS IN THE LOW TO MID 60S.

STUCK PRETTY CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID RAISE
POPS SLIGHTLY ACROSS THE AREA TODAY. H925 TEMPS RANGING FROM 4 TO 9C
COSMOLOGICALLY WOULD EQUATE TO THE LOW TO MID 60S ACROSS THE AREA
ON FRIDAY AND THAT IS SLIGHTLY BELOW MAV GUIDANCE./15/

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...BY FRIDAY EVENING THE
COLD FRONT WILL BE WELL SOUTH OF OUR CWA AND OVER THE NORTHERN GULF.
HIGH PRESSURE AT THE SURFACE WILL BEGIN BUILDING INTO OUR AREA FROM
THE NORTH BUT A LARGE UPPER TROUGH WILL REMAIN OVER THE EASTERN
CONUS. COOLER THAN NORMAL TEMPERATURES WILL BE THE RESULT BY
SATURDAY MORNING. DESPITE OUR RATHER MOIST SOILS CAA IS EXPECTED TO
BE STRONG ENOUGH TO RESULT IN MORNING LOWS IN THE LOW TO MID 40S.
LATEST MAV GUIDANCE TEMPERATURES WERE AMONG THE WARMEST ENSEMBLE
MEMBERS FOR SATURDAY MORNING SO HAVE CUT MORNING LOWS CLOSER TO
ENSEMBLE MEANS. MODELS AGREE THAT A POTENT SHORTWAVE WILL DROP SOUTH
OUT OF CANADA AND DOWN THE BACK SIDE OF THE EASTERN CONUS UPPER
TROUGH SATURDAY AND BRING A REINFORCING SHOT OF COLD AIR TO OUR
REGION FOR SATURDAY NIGHT. ACCOMPANYING THE SHORTWAVE WILL BE A
1030MB HIGH. MODELS DO INDICATE SOME LIGHT PRECIPITATION OVER THE
MID MISSISSIPPI VALLEY WITH THIS SYSTEM THAT LOOKS TO FIZZLE OUT BY
THE TIME IT GETS TO OUR CWA. THE RESULTING MID LEVEL CLOUD COVER AND
DEEP NORTH FLOW WILL MAKE FOR A CHILLY SATURDAY WHERE MOST SITES
SHOULD TOP OUT NEAR 60 DEGREES. THE UPPER TROUGH WILL SHIFT EAST OF
OUR CWA SATURDAY NIGHT AND THE SFC HIGH BECOMES CENTERED OVER THE
MID MISSISSIPPI VALLEY. CLOUDS SHOULD DECREASE ACROSS OUR AREA ALLOW
FOR THE COLDEST NIGHT OF THE FALL SEASON THUS FAR. THE GFS IS A
LITTLE COOLER THAN THE ECMWF BUT THE 850MB ZERO DEGREE ISOTHERM IS
EXPECTED TO BE OVER OUR NORTHEAST WITH 925MB TEMPS OF 1-2C. WITH THE
SURFACE HIGH NORTHWEST OF THE AREA THE WINDS SHOULD ALLOW ENOUGH
MIXING TO KEEP PRIME RADIATIONAL COOLING FROM OCCURRING BUT MORNING
LOWS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOWER 40S. SOME SITES IN
THE NORTHEAST MAY SEE A LIGHT FROST. AGAIN LATEST MAV GUIDANCE WAS
AMONG THE WARMEST ENSEMBLE MEMBER AND HAVE TRIMMED A FEW DEGREES OFF
THE MORNING LOWS. THE SURFACE HIGH WILL SHIFT EAST SUNDAY AND MONDAY
WHILE UPPER LEVEL RIDGING MOVES OVER THE REGION. ALTHOUGH
TEMPERATURES WILL AGAIN BE COOLER THAN NORMAL SUNDAY...WL SEE A
WARMING TREND THROUGH THE MIDDLE OF THE WEEK. BY TUESDAY SURFACE
HIGH PRESSURE WILL BE CENTERED OVER THE MID ATLANTIC SEABOARD WHILE
ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW MOVE OVER THE
CENTRAL PLAINS. THUS MOISTURE WILL BEGIN INCREASING TUESDAY AHEAD OF
THE APPROACHING LOW PRESSURE SYSTEM. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF WITH THIS NEXT SYSTEM. THE GFS
IS MORE PROGRESSIVE THAN THE ECMWF AND HAS AN OPEN TROUGH WITH A SFC
LOW WELL NORTH OF OUR AREA. THE GFS BRINGS THE ASSOCIATED COLD FRONT
AND NEXT BEST CHANCE FOR RAIN ACROSS OUR CWA WEDNESDAY. THE ECMWF
CLOSES OFF A LOW OVER THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE
LOW MUCH CLOSER TO OUR CWA. THE ECMWF SOLUTION WOULD ALSO RESULT IN
A SEVERE WEATHER EVENT FOR OUR REGION THURSDAY. FOR NOW WL LEAN
TOWARD THE MORE PROGRESSIVE GFS SOLUTION AND LOOK FOR SOME
CONTINUITY IN LATER RUNS. /22/

&&

.AVIATION...MVFR CONDITIONS WERE BEING OBSERVED THIS MORNING NORTH
AND SOUTH WITH LIFR CEILINGS ACROSS THE CENTRAL PORTIONS. CONDITIONS
WILL BE SLOW TO IMPROVE THIS MORNING. A STRONGER COLD FRONT WILL
DEVELOP AND MOVE IN FROM THE NW THIS MORNING TO BEGIN SETTING OFF A
FINAL ROUND OF SHRA/TSRA. THE FRONT WILL BRING VFR CLOUD LAYERS TO
OUR NW SECTIONS IN THE LATE AFTERNOON WHILE STRONG/SEVERE STORMS
WILL BE POSSIBLE IN THE SRN HALF OF THE CWFA INTO EARLY THURSDAY
EVENING. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  54  62  43 /  87  57   2   3
MERIDIAN      82  54  62  41 /  87  61   4   4
VICKSBURG     82  55  64  43 /  80  52   2   3
HATTIESBURG   86  60  67  43 /  60  80   6   3
NATCHEZ       86  56  66  44 /  62  72   2   3
GREENVILLE    78  51  60  42 /  80  26   1   5
GREENWOOD     74  50  58  41 /  80  29   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/22/40
Hazardous weather outlook, Oct 15, 5:35 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT THU OCT 15 2009

ARZ074-075-MSZ018-019-025>039-044>046-161045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME
SOUTHEAST ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
THROUGH EARLY AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL
COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE
THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS
WILL BE DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THE
RISK FOR SEVERE THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY THE
EARLY AFTERNOON AS THE COLD FRONT MOVES SOUTH TO THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-161045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
MORNING THROUGH LATE AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY
WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE
STORMS WILL BE DAMAGING WINDS...UP TO 60 MPH...HAIL TO THE SIZE
OF QUARTERS AND LOCALLY HEAVY RAINFALL.,.BUT ONE OR TWO TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, Oct 15, 7:22 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT THU OCT 15 2009

ARZ074-LAZ007-151300-
ASHLEY AR-MOREHOUSE LA-
722 AM CDT THU OCT 15 2009

...SEVERE THUNDERSTORM APPROACHING ASHLEY COUNTY AND MOREHOUSE
PARISH...

AT 720 AM CDT...A LARGE SEVERE THUNDERSTORM OVER UNION COUNTY
ARKANSAS WAS MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL LIKELY
ENTER WESTERN ASHLEY COUNTY AND WESTERN MOREHOUSE PARISH AROUND OR
JUST AFTER 800 AM CDT. LARGE HAIL AND DAMAGING WINDS...AS WELL AS
VERY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS STORM IF IT
MAINTAINS ITS CURRENT INTENSITY. RESIDENTS ACROSS THE AREA SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS MORNING. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THIS
AFTERNOON.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:44 AM CDTSevere Thunderstorm WarningJANMorehouse76 min
Oct 15, 8:47 AM CDTTornado WarningJANMorehouse41 min
Oct 15, 10:39 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas66 min
Oct 15, 11:37 AM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas113 min
Oct 15, 12:09 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas66 min
Oct 15, 12:20 PM CDTTornado WarningJANTensas40 min
Oct 15, 12:39 PM CDTSevere Thunderstorm WarningJANMadison56 min
Oct 15, 1:08 PM CDTFlash Flood WarningJANMadison, Tensas112 min
Oct 15, 1:31 PM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas59 min
Oct 15, 2:34 PM CDTSevere Thunderstorm WarningJANMadison30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.